Immune system tablets vitamins

NannatashNannatash Gold coastMember Posts: 25
edited May 22 in Health and wellbeing
Hi just wondering if anyone noes after chemotherapy finished when can start taking immune system tables and vitamins to help body to recover from the process the body been through ive asked oncologist but they didnt answer my question and nezt time I see oncologist 1/6/17 im starting tamoxifen if anyone ison tamoxifen have there been many side effects I already get hot sweats people say menapause thankyou for any advice xx 

Comments

  • Cate64Cate64 Member Posts: 387
    edited May 22
    @Nannatash I took vitamins right through Chemo & still do now, a multi plus a B complex. It was my Oncologist that suggested it.
    Can't help with Tamoxifen side effects sorry as I didn't suffer any, not everyone does...
  • ZoffielZoffiel Member Posts: 734

    I started taking vitamins after the blood work came back after my last chemo. It was a bit of a shock to see how I had deteriorated so now it's Vit D, Calcium and Magnesium (all in one tab) Tumeric, iron, Multi B, Kelp (iodine for my struggling thyroid) and an extra D pill if I haven't been in the sun as the all in one is a bit short of that. I'm in my last week of radiotherapy now and my health has improved significantly apart from the fatigue and burns that were to expected. The burns are worse than the fatigue. I feel much better than I did a couple of months ago, but then I'd want to--I was a wreck.

    My onc prescribed the D Calcium combo because of the Femara and recommended the iron as well as suggesting a bit of idodine would be a good thing. He sees no harm in the turmeric or the B vits. To be honest, there is no way of knowing whether I'm doing the right thing or just have the most expensive wee in Victoria.

  • primekprimek Broken HillMember Posts: 2,801
    Basically a month after (so chemo's finished it's job) then it's all about recovery after that. 
  • brightspacebrightspace Member Posts: 157
    Hi Nannatash Zoffiel and others have covered vitamins etc. Dont forget the inclusion of probiotics...plain yoghurt best or pill or small drink.Antioxidant intake important so increase red yellow orange veg..also found in black olives red wine and chocolate and blueberries
  • poodlejulespoodlejules Member Posts: 24
    I took Astragalus all the way through chemo and still do, an immunity booster used in Chinese medicine.
  • melclaritymelclarity Member Posts: 2,237
    @Nannatash I was put on Vitamin D immediately finishing Chemo and still take it everyday and I am 16 months post, I take it with Vitamin C for absorption but the biggest one is Magnesium as that services over 300 enzymes in the body at a cell level. Check with your Oncologist in a few weeks, but all of those things are safe and will help alot. Tough as through chemo its depleting everything so nothing sticks. I was put on Arimidex 6 weeks later as you were Tamoxifen...I also was already having hot flushes so its menopause not the medication. You'll do great! x Melinda 
  • GlemmisGlemmis Member Posts: 196
    @Nannatash, I was put on Vitamin D as well after chemo but that is all. I have magnesium baths that help with aches & pains from Femara.
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 1,501
    I take 2 vitamin C, a vitamin D3 and pro magnesium every morning. Sometimes I switch it all to a centrum 50+ for women for a day or two and then go back to the main 3 vitamin supplements. My bone aches are finally settling down over a year of taking tamoxifen but I still get the hot sweats pretty much hourly.
  • SevenbeSevenbe Member Posts: 26
    My oncologist suggested an iron supplement, calcium with vitamin D to help it's absorption (since both chemo and menopause can deteriorate your bones), and glucosamine for joints. I also take magnesium and zinc.
  • HulosHulos Member Posts: 94
    Hi, I  have been taking caltrate from the time i started letrozole 6 months ago. And it was the pharmacist that recommend it.
    I also take curcumin(onc was advised- no issues) and RM-10 for the immune  system.
    . It's good to know from this forum that there are others i can take to assist with my well being...and we all need it.
    I sit on the porch  each day to get my vit d.
    Thank you..:)

  • viking1viking1 Perth, Western Australia, NORMember Posts: 140
    Just want to clarify ... are you saying don't take the vitamins etc during chemo?  If not, why? Thanks...newbie. xx
  • melclaritymelclarity Member Posts: 2,237
    Taking vitamins through chemo particularly is counteractive as chemo completely depletes your entire system. If you take them through it theyre noit doing anything really until youre in recovery and healing mode is when to start.

    The interesting thing is majority of the population are Vit D deficient, unfortunately the Sun isnt enough. Its good to have bloods done that you can see all deficiencies post chemo exactly. 

    Chemo is a bugger! Culprit for majority of pain in recovery im 20 months post and only starting to feel better. Even on Aromasin its fine. Unfortunately it caused osteoporosis in my neck and lower back...and loss in bone density so have 2 prolia injections per year too. I get hot flushes but thats menopause as still got it off meds. So with all we go through its easy to confuse what is causing what, i know i did. 
  • AfraserAfraser MelbourneMember Posts: 751
    I took Vitamin D and B through chemo on my oncologist's recommendation.  Impact of chemo can vary - so best always take medical advice.
  • ZoffielZoffiel Member Posts: 734

    Definitely ask your oncologist. What is appropriate for one person could be adverse for another, particularly if you have other medications in the background.

    My oncologist was fine with me taking magnesium, Vit D and Vit B through my TC chemo. There were stages through each of my cycles that I didn't take anything because I had such miserable bowel and colon pain that I couldn't stand the thought of swallowing anything that had even the remotest possibility of aggravating my already furious gut. No science to back that up, just followed what felt right at the time.

    Ask, ask ask. Your team will have heard it all before. Sometimes it comes down to 'If you think it will make you feel better take it.' Sometimes it's "Best leave that alone for the moment' (Tumeric was in that camp for me) Marg

  • HITHIT Member Posts: 181
    I took vit c powder, probiotic powder, and green powder (grass??) with Kale (YUCK YUCK) and fruit in a green smoothie all during treatment, didn't even think to ask onc.  Panicked when I heard that you shouldn't take Vit C (although my onc said my powder was very small dose, all fine). I have read recently that probiotics are a good idea, and I wonder if they are why I never got any nausea during chemo (AC meant to be bad)??  Also wonder if that's why I ended up with Hashimotos (thyroid).  No family history, and no symptoms pre treatment.  Since treatment I have read that kale, broccoli etc should not be eaten raw as they have something in them that upsets thyroid.  I ate a lot of kale + green powder -- still wondering.  Also had my blood sugars tested so often during treatment, they were allways high, no diabetes, but they are normal now I've stopped smoothies (lots of fruit in them).  So too much fruit??  I also craved eggs (thyroid??) and milk (previously hated milk).  The egg craving has gone, but I still drink milk??  (lack calcium?)  So now I take Vit D when the sun is missing - my levels were good over summer.   So all oncs are different, all bodies are different, listen to your onc during treatment and your body after treatment.  
Sign In or Register to comment.